|Flu vaccine after starting therapy
Nov 14, 2010
Good morning. I started Atripla on 27/10 with high viremia (>200.000). My next exams are planned for 26/11. Can I take the flu vaccine next week, or is better to wait after the first exams (cause I read that it can raise up a bit the viremia)? Thanks a lot!
| Response from Dr. Holodniy
Great question. You always have to balance the importance of getting vaccines with the possibility that they could affect your viral load numbers. Vaccines are more likely to affect viral load in those NOT on HIV treatment. There is no right answer here. You'd be about 10-14 days out after receiving the vaccine when you get your viral load, but it could still affect the viral load. That will be balanced by a significant decline in viral load from the Atripla. To avoid any confusion, you could wait until 11/26 to get your shot.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.